Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


what to do
Jun 24, 2012

I'm frustrated now its been a few days since i cant swallow my pills its like they get stuck in my throat n give me nauseas is there something else besides pills its frustrating I get in bad mood my daughters can't even talk to me or look at me if I'm trying to drink my pills its like I need a lot of concentration n please I need help I'm really frustrated I even cry if I can't drink them

Response from Dr. Young

Hello and thanks for posting.

It seems as if you have two issues, one is swallowing the pills, the second is nausea. For the first, it's important to know if you have difficulty swallowing other things, for example, liquids or solid foods. If you do, then the problem isn't your pills but possibly a problem or injury to your throat or esophagus. If not, then the issue could be related to the medications- sometimes taking the medications with food, or dissolving them in liquid may help (speak to your pharmacist about this). Some HIV medications (but not all) are available in liquid (pediatric) formulation; we've used this strategy for a few patients with success.

As for the nausea, I'd like to know how long you've been taking this set of medications. Is the nausea new onset or did you have the nausea from the beginning of taking the meds?

In the end, it would seem that a call to your doctor is in order. Do know that there should be a strategy to deal with your difficulties and still allow you to take important medications.

BY



Previous
HIV Test
Next
FROM REYATAZ TO PREZISTA

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement